Alert archive / Vermont / Wind Advisories in 2019
Wind Advisory 2, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Jan 7, 2019, 2:58 PM EST for Chittenden County, Franklin County, Grand Isle County, Vermont; Clinton County, New York. It took effect at Jan 8, 2019, 1:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2019, 2:58 PM EST (19:58 UTC)
- In effect from
- Jan 8, 2019, 1:00 AM EST
- Expired
- Jan 8, 2019, 10:30 AM EST
- In force
- 10 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 23 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462 WWUS71 KBTV 071958 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 258 PM EST Mon Jan 7 2019 NYZ028-VTZ001-002-005-080900- /O.NEW.KBTV.WI.Y.0002.190108T0600Z-190108T1700Z/ Eastern Clinton-Grand Isle-Western Franklin-Western Chittenden- Including the cities of Plattsburgh, Alburgh, South Hero, St. Albans, and Burlington 258 PM EST Mon Jan 7 2019 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON EST TUESDAY... The National Weather Service in Burlington has issued a Wind Advisory, which is in effect from 1 AM to noon EST Tuesday. * LOCATIONS...Grand Isle County and Lake Champlain shore communities of Chittenden, Franklin and Clinton Counties. * WINDS...South 20 to 35 mph with gusts 45 to 55 mph. * TIMING...Later tonight through Tuesday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 93
2 follow-up statements
332 WWUS71 KBTV 080856 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 356 AM EST Tue Jan 8 2019 NYZ028-VTZ001-002-005-081700- /O.CON.KBTV.WI.Y.0002.000000T0000Z-190108T1700Z/ Eastern Clinton-Grand Isle-Western Franklin-Western Chittenden- Including the cities of Plattsburgh, Alburgh, South Hero, St. Albans, and Burlington 356 AM EST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...Grand Isle County and Lake Champlain shore communities of Chittenden, Franklin and Clinton Counties. * WINDS...South 20 to 30 mph with gusts 45 to 55 mph. * TIMING...Through midday today. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
992 WWUS71 KBTV 081530 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 1030 AM EST Tue Jan 8 2019 NYZ028-VTZ001-002-005-081630- /O.CAN.KBTV.WI.Y.0002.000000T0000Z-190108T1700Z/ Eastern Clinton-Grand Isle-Western Franklin-Western Chittenden- Including the cities of Plattsburgh, Alburgh, South Hero, St. Albans, and Burlington 1030 AM EST Tue Jan 8 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Wind Advisory. South winds are gradually diminishing across the Champlain Valley late this morning, and the potential for gusts in excess of 45 mph has ended. Conditions will remain breezy for the next 1 to 3 hours, with gusts up to 35 mph still possible through early afternoon. $$ BANACOS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Jan 7, 12:23 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jan 7, 12:23 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION National Weather Service Burlington VT 1223 PM EST Mon Jan 7 2019 .SYNOPSIS... High pressure will keep the area dry today, but clouds will increase in advance of the next approaching system over the Great Lakes. Tonight, temperatures will warm as a warm front moves through, and light snow will spread over the region through Tuesday morning. We'll see a brief break in the precipitation Tuesday afternoon before snow returns Tuesday night. A cooling trend starts Wednesday, with well below normal temperatures expected by the end of the week. && .NEAR TERM /THROUGH TUESDAY/... As of 634 AM EST Monday...Today will feature relatively quiet weather as high pressure crests to our north. The day will start off cold after this morning's lows in the single digits above and below 0, but as the Canadian High shifts east and southerly flow commences this afternoon, temperatures will climb into the low to mid 20s. High clouds over the area this morning will thicken and lower through the evening ahead of the next approaching system. Tonight, strong warm air advection and deep isentropic ascent ahead of low pressure over the Great Lakes will allow precipitation, mainly in the form of light snow, to spread over the region. Light snow will start in the evening to early overnight hours in northern New York, then spread east into Vermont through the night. The steadiest snow looks to fall in the early morning hours before tapering off into light snow showers through the late morning as drier air moves in aloft. Total snow accumulations will be in the 1-3" range, with the lowest amounts expected in the Champlain Valley and highest amounts expected in higher elevations of the Adirondacks, Greens, and Northeast Kingdom of Vermont. Accompanying the precipitation will be a potent 65+ kt low southwesterly low- level jet, which will quickly push in warmer air aloft and allow temperatures to climb from the teens this evening to the 20s by Tuesday morning. This will lead to a transition to some light rain in northern New York and the Champlain Valley of Vermont Tuesday morning through early afternoon before precipitation briefly diminishes Tuesday afternoon. There is a possibility for some light drizzle (and even some light freezing drizzle east of the Greens) Tuesday afternoon as low-level moisture lingers while drier air moves in aloft. In addition to the snowfall, Monday night through Tuesday morning will become increasingly windy as higher momentum air moves into the low/mid levels. Portions of northern New York and northern Vermont will see gusts up to 35 mph, while channeled southerly flow up the Champlain Valley will lead to gusts 35 to 45 mph along and near Lake Champlain. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/... As of 415 AM EST Monday...Active weather is expected Tuesday night into Wednesday across the area...especially from the northern Adirondacks eastward. Expect a burst of heavier precipitation to develop toward midnight Tuesday night and especially during the early morning hours of Wednesday. This is in response to a shortwave trough moving into the region and strengthening frontogenetic forcing at 850 and 700 millibars on north side of the shortwave. This forcing pivots northward across the area during the overnight hours and enhances the precipitation generally in a west to east oriented band. An item of note is the temperatures Tuesday night. Cloud cover will keep temperatures up with values in the 30s and colder air north of the border. This will result in a rain/snow mix for some areas...but as the stronger frontogenesis moves in dynamic cooling will lower temperatures just enough for precipitation to be snow. At this time could see several inches of snow across portions of the northern Adirondacks and areas in Vermont outside the Champlain Valley where a rain/snow mix keeps amounts down. Will have to monitor this situation as trends in the data suggest we may eventually need headlines with this event... especially for the Green Mountains eastward across the remainder of Vermont. The shortwave trough/most favorable frontogenesis shifts east on Wednesday and low level flow turns more north and northwest. This brings colder air into the region and has any remaining precipitation as snow...which will be most concentrated in the northern mountains. As a result...additional snow accumulations are expected. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 415 AM EST Monday...North to northwest flow will continue Wednesday night through Thursday night and thus looking at additional upslope snows across the region...especially the northern Adirondacks and the northern and central sections of Vermont. Could definitely see several more inches in the mountains. Eventually colder and drier air will move into the region Friday into Saturday. Highs will only be in the single digits and teens and lows generally in the single digits above and below zero. An upper level trough moving across the region on Sunday should bring a chance of snow showers to the region. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Through 18z Tuesday...VFR through 00Z under light winds. After 00Z a warm front will push through the area. A period of light snow will spread into the region with this feature, with widespread MVFR/IFR conds expected from 03-06Z time frame onward through 12Z. South winds to increase during this time and trend gusty into the 20-30 kt range at favored terminals, highest at KBTV/KPBG. Some mix with sleet will also be possible at KSLK. After 12Z precipitation tapers off to areas of -DZ/light showers with MVFR cigs persisting and higher terrain obscured. Some patchy -FZDZ possible at favored terminals, but confidence too low at this point to mention discretely in the forecast at this point. Strong and gusty south winds to slowly abate through 18Z. Outlook... Tuesday Night: Mainly MVFR, with areas IFR possible. Chance SN, Chance RA. Wednesday: Mainly MVFR, with areas IFR possible. Definite SN, Definite RA. Wednesday Night: Mainly MVFR and IFR, with local VFR possible. Likely SHSN. Thursday: Mainly MVFR, with areas VFR possible. Chance SHSN. Thursday Night: Mainly VFR, with areas MVFR possible. Slight chance SHSN. Friday: VFR. NO SIG WX. Friday Night: VFR. NO SIG WX. Saturday: VFR. NO SIG WX. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...RSD NEAR TERM...RSD SHORT TERM...Evenson LONG TERM...Evenson AVIATION...JMG
Hazardous weather outlook, Jan 7, 4:42 AM EST, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 442 AM EST Mon Jan 7 2019 NYZ026>031-034-035-087-VTZ001>012-016>019-080945- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 442 AM EST Mon Jan 7 2019 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Several waves of snow will impact the region this week. The first round will come early Tuesday morning through Tuesday afternoon, when a warm front will bring 1-3" of snow and gusty southerly winds. The strongest gusts will be in the northern Champlain Valley, which could see gusts up to 45 mph Tuesday morning. The next burst of heavier snow will develop Tuesday night through Wednesday morning, which will bring another several inches of snow to the North Country. Additional upslope snow is possible, mainly along higher elevations, through Thursday night. Friday and Saturday will be drier, but turn much colder with highs only in the single digits to low teens. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:07 PM EST | Winter Weather Advisory | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Lamoille and 2 more | 19 hr |
Nearby
Wind Advisories in Vermont, 2019Wind Advisories in New York, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.